Hi Alli am new to this forum and have joined because I am feeling very desperate. I started taking 50mg of sertraline in the beginning of May this year and stopped taking cold turkey at the end of September (with doctors permission) so was on it for 5 months. The reason I stopped taking it was the weight gain. I started piling on a few pounds over the summer but didn't put it down to the medication as I was eating and drinking more or less whatever I fancied. Then start of September I decided to have a bit of a detox so went on the 1200 calorie diet (done before and weight drops off), started excercising 3-4 times a week and really reduced my alcohol intake. 3 weeks into this (where I stuck to it religiously) I lost not a pound in fact the scale crept up. Started googling and found that weight gain is very common with this medication so I stopped there and then. Went to see the doctor the next day to confirm it was ok and he said it was. Many people with depression have worked hard to treat their disease. You may attend therapy and take your antidepressants, only to find that the numbers on the scale are moving up and your clothes are not fitting like they used to. While you may feel better emotionally and mentally, you might also feel discouraged by your physical appearance or health. Some of this may be due to the connection between antidepressants and weight gain. It is not a side effect of every medication used to treat depression, and some are more associated with weight loss. However, any side effect—weight included—depends entirely on how your body reacts to the medication. It is possible that you will notice no change in weight or that you will swing in the opposite direction of what's typical, no matter which medication you take.
Hi, I am 32 female and I am suffering depression for a long time on and off. last 2 months due to medical problems my low mood became permanent depression. Today I saw psychiatrist and she suggested taking sertraline 50mg. My main worry is Weight, as I have/had eating disorder I control my eating to stay slim. (in fact in last 2 months I put a bit of weight but scared to weight myself)I am not such a person that depression caused weight loss, or lack of appetite. I want to know does sertraline cause weight gain or weight loss. She said any time I can stop it and I am due to see her next month. Please give me your experience especially those who are slim before starting the medication. As Jen Morrow sat in her doctor's examining room, she eyed his scale in the corner with a mix of hope and dread. For the previous four months, the 38-year-old Los Angeles film producer had taken the mood stabilizer lithium to treat an onslaught of depression and suicidal thoughts so intense that she'd requested a leave of absence from her job for treatment. Immediately after starting the drug, she couldn't help but notice a huge change in her appetite: "I was ravenous," she says. "I went from afternoon snacks of a few almonds to downing enormous sandwiches." After two weeks, her eating habits returned to normal, and Morrow no longer felt suicidal. But when she tried to pull on her favorite pair of Elizabeth and James jeans, she found that she could barely button them. Maybe it's just a transitional period, she thought. Morrow didn't want to quit lithium — she'd just begun to feel its effects on her mood — so she resolved to be healthier than she'd ever been in her life, hitting the gym for hours at a time and eating only non-processed food.
People taking Zoloft medication are under the risk of its several side effects. Zoloft weight loss and gain are the two issues commonly faced by individuals taking this antidepressant. While sertraline can help boost mood and relieve depression, it is essential for the patient to control the weight changes during treatment. There is a complex relationship between depression, Zoloft, and weight. Clinical studies have suggested that weight gain and loss may double the risk of developing depression. There is the hypothesis that side effects related to the changes in body mass are more likely to occur after consumption of ‘fat pharms’ for six months or longer. Health experts say that people taking antidepressant medications like Zoloft, Lexapro, Prozac, and other popular SSRIs can experience certain changes to their body mass. As many as 25 percent of people who take certain antidepressant medications report gaining weight, and sometimes quite a bit – as much as 100 pounds. some of the drugs that may be least likely to lead to weight gain are Effexor (venlafaxine) and Serzone (nafazodone), while Wellbutrin (bupropion) tends to cause weight loss. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals. Conversely, he says that one of the antidepressants that seems most likely to cause weight gain is Paxil, an SSRI (selective serotonin reuptake inhibitor). Overall, it’s believed the effect is more likely to occur after taking medication for six months or longer. Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. Some may trigger food cravings, particularly for carbohydrates. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants. In the midst of the obesity epidemic, unwanted weight gain due to antidepressant use is rarely mentioned, although it could be a significant contributor since these drugs are now the most commonly prescribed pharmaceuticals in the United States. In 2005 (the last year for which figures are available) some 27 million Americans age six and older were taking January 6, 2010 concluded that prescription anti-depressants may provide little benefit for patients with mild or moderate depression although they do help patients with very severe depression. Here are my recommendations for treating mild to moderate depression.
Here's a list of several medications that cause weight gain and seven. All 12 of the leading antidepressants — including fluoxetine Prozac, sertraline Zoloft. diet is great for people who are looking to lose weight gained. Increased appetite, binge eating, food cravings and preoccupation with food are commonly associated with weight gain in people who take Zoloft. Poor dietary.